I am having really awful intermittent pain in my arm. My neuro wrote a script for Lyrica. My big concern about these nerve pain drugs (Neurontin too) is the weight gain side effect.
I struggle w/weight as it is and don't look forward to adding more. Please let me know what you may have experienced.
I would say that it's going to be a decision between nerve pain and weight gain. If the pain is bad enough that you have to take something, well, there you go. There are some more surgical options, such as a nerve block, that will help, but it's quite a bit more drastic than neurontin or lyrica.
I would talk to your doctor about your weight gain concerns. I would say try it for a while, and see if it helps. If it doesn't work, and you're gaining weight, then you can think about other options.
I take 900mg 3X a day of gabapentin for a total of 2700 mg. It really really helps with nerve pain.
I haven't gained any weight on it, but I monitor my food intake very carefully. I don't think it makes you gain weight per se, but makes your appetite increase. So as long as you know what your food intake is you should be OK.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.